Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Matrix extensions and eigenvalue completions, the generic case


Authors: William Helton, Joachim Rosenthal and Xiaochang Wang
Journal: Trans. Amer. Math. Soc. 349 (1997), 3401-3408
MSC (1991): Primary 15A18; Secondary 93B60
DOI: https://doi.org/10.1090/S0002-9947-97-01975-2
MathSciNet review: 1432201
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we provide new necessary and sufficient conditions for the so-called eigenvalue completion problem.


References [Enhancements On Off] (What's this?)

  • 1. J. A. Ball, I. Gohberg, L. Rodman, and T. Shalom, On the eigenvalues of matrices with given upper triangular part, Integr. Eq. Oper. Th. 13 (1990), 488 - 497.MR 92c:47015
  • 2. R. W. Brockett and C. I. Byrnes, Multivariable Nyquist criteria, root loci and pole placement: A geometric viewpoint, IEEE Trans. Automat. Control AC-26 (1981), 271-284. MR 82i:93033b
  • 3. C. I. Byrnes, Pole assignment by output feedback, Lecture Notes in Control and Information Sciences # 135, Springer Verlag, 1989, pp. 31-78. MR 90k:93001
  • 4. C. I. Byrnes and X. Wang, The additive inverse eigenvalue problem for Lie perturbations, SIAM J. Matrix Anal. Appl. 14 (1993), 113 - 117. MR 93m:15023
  • 5. H. K. Farahat and W. Ledermann, Matrices with prescribed characteristic polynomial, Proc. Edinburgh Math. Soc. 11 (1958), 143-146. MR 21:6382
  • 6. S. Friedland, Inverse eigenvalue problems, Linear Algebra Appl. 17 (1977), 15-51. MR 57:12550
  • 7. I. Gohberg, M. A. Kaashoek, and F. van Schagen, Partially specified matrices and operators: Classification, completion, applications, Birkhäuser, 1995. CMP 97:01
  • 8. I. Gohberg and S. Rubinstein, A classification of upper equivalent matrices: The generic case, Integr. Eq. Oper. Th. 14 (1991), 533 - 543.MR 92f:15009
  • 9. R. Hartshorne, Algebraic geometry, Springer Verlag, Berlin, 1977. MR 57:3116
  • 10. R. Hermann and C. F. Martin, Applications of algebraic geometry to system theory part I, IEEE Trans. Automat. Control AC-22 (1977), 19-25. MR 56:2530
  • 11. I. G. Macdonald, Symmetric functions and Hall polynomials, Oxford University Press, Oxford, 1979. MR 84g:05003
  • 12. G. N. de Oliveira, Matrices with prescribed characteristic polynomial and principal blocks II, Linear Algebra Appl. 47 (1982), 35-40. MR 84a:15010
  • 13. F. C. Silva, Matrices with prescribed eigenvalues and principal submatrices, Linear Algebra Appl. 92 (1987), 241-250. MR 88h:15019
  • 14. X. Wang, Additive inverse eigenvalue problems and pole placement of linear systems, Ph.D. thesis, Arizona State University, 1989.
  • 15. I. Zaballa, Matrices with prescribed rows and invariant factors, Linear Algebra Appl. 87 (1987), 113-146. MR 88d:15015

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 15A18, 93B60

Retrieve articles in all journals with MSC (1991): 15A18, 93B60


Additional Information

William Helton
Affiliation: Department of Mathematics, Universityof California at San Diego, La Jolla, California 92093-0112
Email: helton@osiris.ucsd.edu

Joachim Rosenthal
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556-5683
Email: Rosenthal.1@nd.edu

Xiaochang Wang
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409-2013
Email: mdxia@ttacs1.ttu.edu

DOI: https://doi.org/10.1090/S0002-9947-97-01975-2
Keywords: Eigenvalue completion, dominant morphism theorem, inverse eigenvalue problems
Received by editor(s): September 8, 1995
Received by editor(s) in revised form: March 14, 1996
Additional Notes: J. Rosenthal is supported in part by NSF grant DMS-9400965, and X. Wang is supported in part by NSF grant DMS-9500594.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society